thickening in distial illeum

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

tsitodawg
Veteran Member


Date Joined Sep 2006
Total Posts : 845
   Posted 10/21/2010 7:16 PM (GMT -6)   
I missed a call from my doctor with the results from my ct scan a couple days ago. They left a message that said that some thickening was found in the distial illeum and right where the stomach and deudenum connect. I have had a problem the last 6 months with my appetite and weight loss and am down over 40 lbs. I started have symptoms of a pretty serious blockage this past week after my endoscopy and so the thickening is not too shocking. If I am understanding it correctly it means that there is a partial blockage? I am already on a huge dose of remicade and the throwing up is driving me crazy. What would be the treatment for this typically? Surgery? I am to the point that if surgery is an option I am all for it because it is driving me crazy. Any help would be greatly appreciated because I can't get a hold of my doc until tomorrow.

tooth
Regular Member


Date Joined Jun 2010
Total Posts : 336
   Posted 10/21/2010 7:22 PM (GMT -6)   
That's what I had on my last CT scan too. It's essentially a stricture and causes partial blockage. For me, it's in the distal ileum and mine is all scar tissue. So surgery is the only option for me when it gets bad enough to impact my life severely.

I'm not sure what Remicade would mean to help you. It should help if the blockages were from inflammation and not scar tissue. Maybe someone else can offer more insight?

Have you tried going on a low residue diet? I switched as soon as I found out about the stricture and it's helped tremedously...also small, frequent meals and lots of Boost also helps a lot.
Diagnosed 2002 at 18. Remission for about 7 years. Getting back into the swing of things at 26.

100mg Imuran, 750mg Balsalazide 3x day, Flagyl (death pills. yuck)

Flaring...

Had to abandon SCD...for now.

tsitodawg
Veteran Member


Date Joined Sep 2006
Total Posts : 845
   Posted 10/21/2010 11:54 PM (GMT -6)   
Your comment on remicade is what I was a little worried about. Since going back on remicade I have seen a huge improvement in my scopes and the ulcers that used to be there but I am a little concerned that the healing promotion has added some more scar tissue. I went on a self imposed low residue diet a couple months ago due to the fact that I was having such a hard time digesting my food. It was like I would form a cork and then when it was passed the rest came rushing out. I had been going through an extremely stressful situation that was unavoidable for the past few months and attributed most of it to that because I was not having the bleeding that I typically have when I flare. Then I really started throwing up more and had no appetite. Finally I gave in and had a scope last week which showed the first inflammation stricture but my doc didn't think that was the one causing all of the problems. He ordered the C.T. and here we are.

rlsnights
Regular Member


Date Joined Apr 2006
Total Posts : 449
   Posted 10/22/2010 1:22 AM (GMT -6)   
The vomiting is probably because of whatever is going on at the stomach/duodenum. If you haven't had an endoscopy recently I would expect he might want to do one. It could be a lot of different things including a stricture. Sounds like he's quick to get back to you with results so hopefully you'll hear from him tomorrow.

Thickening in the distal ileum could be due to inflammation or scar tissue or a combination of the two. To me I think it doesn't matter what helped heal your gut - you may still have developed scar tissue when the healing took place even if you just waited until you went into remission.

I think you are going to have to wait and talk to the doctor tomorrow and see what he thinks about this. He may recommend surgery since you are having such significant weight loss.

Have you tried going on an exclusive enteral diet - only liquid formula by mouth? If not, you may find this gives you a lot of relief and may even put some weight back on.
son now 14 1/2, dx CD age 10; current meds: MTX and omeprazole; previous tmts: pred, 6-MP, Humira, entocort, GMCS, exclusive enteral feeds, pentasa, mesalamine enemas, cipro, flagyl, many topical treatments for perianal disease

tsitodawg
Veteran Member


Date Joined Sep 2006
Total Posts : 845
   Posted 10/22/2010 4:08 AM (GMT -6)   
I appreciate the comments and yes I have had a endoscopy recently. Infact, I actually had one about a week ago and that is when he determined that I had inflammation leading to the duodenum. He then ordered a ct scan with both I.V. contrast and oral contrast which found the thickening in the distal ileum. I have always had disease in the T.I. so it does not completely surprise me. I am kinda under the inpression that he will want to try another pill cam test and or colonoscopy. I figured that the vomiting was coming from something like this but was so used to doing tests in the past that came back normal that I was surprised when they called. The weird thing was that after I had the endoscopy, I actually took a turn for the worse. Sunday, I nearly ended up in the E.R. due to a blockage that was terrible. It woke me up with pulsating pain that would come and go. I could not pass anything and it was terrible. I probably should have gone to the E.R. but I did not want to go through the emotional experience that always happens when you go in and have to convince them you really have Crohn's and you are not looking for drugs. I took my own pain meds and eventually cleared the blockage little by little. It has still not completely passed because I am passing lots of small movements but never completely emptying. The food also comes right up as I eat it and I am so accustomed to it that it doesn't even phase me to swallow it back down. I have been on a mostly liquid diet or soft foods with no breads. Tonight I may venison stew and it kept coming right back up too. I am praying that they don't try and put me back on prednisone again. Last time that happened my teeth and jaw paid the price. I ended up having to have a tooth and part of my jaw removed due to an infection that turned to staph. I had to go in for I.V. antibiotics for 2 weeks and my jaw is still not the same.

Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14994
   Posted 10/22/2010 8:08 AM (GMT -6)   
The nausea could also be from the inflammation in the upper part of your guts. Kinda like reflux affects. I know that I just had a horrible fight with reflux and they changed the med I was using and I feel much better again. I was feeling so pukey for almost 2 weeks and was sure something Crohnswise was going on, but it wasn't that at all. Hope they get you feeling better soon.
Gail*Nanners* Co-Moderator for Crohns Disease
Crohn's Disease for over 35 years. Currently on Asacol, Protonix, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium, Vit D, and Xanax prn. Resections in 2002 & 2005. Also diagnosed w/ Fibromyalgia, Osteoarthritis, & Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 30, 2014 8:47 AM (GMT -6)
There are a total of 2,230,111 posts in 248,147 threads.
View Active Threads


Who's Online
This forum has 157096 registered members. Please welcome our newest member, DAN WINDOW.
369 Guest(s), 24 Registered Member(s) are currently online.  Details
Indycat23, jpjr50, Canada Mark, Tricky Dicky, James7878, Utahgal, Andrina, TuhPus, cd3764, OurHenry, Backtolife, happyday, Serenity Now, Revive, DAN WINDOW, PamSmith, w0hll, Andy1986, CaliLyme, paulroy, kamakya, Scuba Dan, duke68, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer